Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 68, NWS Jackson, MS

March 9, 2011Rankin County, Simpson County, Smith County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Mar 9, 2011, 2:36 AM CST for Rankin County, Simpson County, Smith County, Mississippi. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 9, 2011, 2:36 AM CST (08:36 UTC)
Expired
Mar 9, 2011, 3:15 AM CST
In force
39 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Rankin County, MS, Simpson County, MS, Smith County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 41 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 9, 3:01 AM CSTTSTM WND DMG6 N Raleigh, MSA FEW TREES DOWN ALONG HWY 35N AND 501.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 8, 7:37 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 8.6 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2011-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2011-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 542 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
600 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
542 m²/s²
0-3 km storm-relative helicity
664 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

937 
WUUS54 KJAN 090836
SVRJAN
MSC121-127-129-090915-
/O.NEW.KJAN.SV.W.0068.110309T0836Z-110309T0915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
236 AM CST WED MAR 9 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN RANKIN COUNTY IN CENTRAL MISSISSIPPI...
  SIMPSON COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...PINOLA...MENDENHALL...MAGEE...
  SMITH COUNTY IN CENTRAL MISSISSIPPI...

* UNTIL 315 AM CST

* AT 236 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MENDENHALL MOVING EAST AT 55 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CATO...SANATORIUM...JOHNS...MARTINVILLE...WHITE OAK...RALEIGH...
  TAYLORSVILLE...BURNS AND PINEVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3176 9009 3203 9005 3222 8965 3222 8933
      3181 8933
TIME...MOT...LOC 0836Z 251DEG 47KT 3198 8991

$$

DHB
1 follow-up statement
273 
WWUS54 KJAN 090857
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
257 AM CST WED MAR 9 2011

MSC121-090907-
/O.CAN.KJAN.SV.W.0068.000000T0000Z-110309T0915Z/
RANKIN MS-
257 AM CST WED MAR 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RANKIN COUNTY IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CST WEDNESDAY MORNING 
FOR SOUTHERN MISSISSIPPI.

LAT...LON 3176 9009 3184 9008 3199 8986 3206 8978
      3206 8973 3211 8972 3222 8961 3222 8933
      3181 8933
TIME...MOT...LOC 0857Z 251DEG 47KT 3207 8960

$$

MSC127-129-090915-
/O.CON.KJAN.SV.W.0068.000000T0000Z-110309T0915Z/
SMITH MS-SIMPSON MS-
257 AM CST WED MAR 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CST
FOR SOUTHEASTERN SIMPSON AND SMITH COUNTIES...

AT 257 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
WHITE OAK MOVING EAST AT 55 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
RALEIGH...TAYLORSVILLE...BURNS...SYLVARENA AND PINEVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CST WEDNESDAY MORNING
FOR SOUTHERN MISSISSIPPI.

&&

LAT...LON 3176 9009 3184 9008 3199 8986 3206 8978
      3206 8973 3211 8972 3222 8961 3222 8933
      3181 8933
TIME...MOT...LOC 0857Z 251DEG 47KT 3207 8960

$$

DHB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 8:25 PM CST, 6 hours 11 minutes earlier.

Area forecast discussion, Mar 8, 8:25 PM CST, 6 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
825 PM CST TUE MAR 8 2011

.UPDATE...TORNADO WATCH NUMBER 44 RECENTLY ISSUED TO REPLACE
EXPIRING WATCH NUMBER 42...LASTING THROUGH 3 AM. IN ADDITION TO
REPLACING COUNTIES IN PREVIOUS WATCH AROUND A TIER OF COUNTIES AND
PARISHES WERE ADDED ON THE NORTH SIDE OF THE PREVIOUS NORTHERN WATCH
FRINGE. PRODUCTS UPDATED AND RESENT TO REFLECT THE WATCH.

CURRENTLY WATCHING WARM FRONT EXTENDING FROM NORTHWEST TO SOUTHEAST
(FROM FAR SOUTHEAST MS TO NORTH CENTRAL LA). THIS BOUNDARY HAS
PREVIOUSLY BEEN ANCHORED PRETTY SOLIDLY BY HEAVY RAIN CONVECTIVE
CLUSTER OVER SE LA AND SE MS. HOWEVER...THIS CLUSTER HAS RECENTLY
BROKEN UP AND IS ALLOWING WARM FRONT TO PROGRESS NORTH MORE RAPIDLY.
AMPLE LOW LEVEL MOISTURE (MID TO UPPER 60S DEWPOINTS) EXISTS SOUTH
OF THE WARM FRONT...AND THIS IS EXPECTED TO SPILL NORTH TOWARDS
HEART OF THE REGION OVERNIGHT...INCREASING SEVERE RISK. THIS EVENING
THE WIDESPREAD SHOWERS AND EMBEDDED THUNDERSTORMS WILL PRIMARILY BE
TRIGGERED ISENTROPICALLY ATOP THIS WARM FRONT...BUT ANTICIPATE A
LARGE AXIS OF HEAVY RAIN AND STORMS EXTENDING SOUTH OF THE WARM
FRONT TO EVOLVE AND TRANSLATE EAST ACROSS THE ARKLAMISS OVERNIGHT
AND INTO EARLY WEDNESDAY MORNING.

PREVIOUS FORECAST MORE OR LESS ON TRACK AS MUCH OF THE REGION/S WX
IN THE EXTREME SHORT TERM IS BEING CONTROLLED BY COMPLICATED
MESOSCALE FACTORS. /BB/

&&

.AVIATION...FLIGHT CATS WILL BE PRIMARILY MVFR (TO LOCALLY IFR)
THROUGH THE NIGHT AND INTO WEDNESDAY MORNING AS A COLD FRONT COMES
INTO THE REGION AND PRODUCES LOW CLOUDS...AS WELL AS SHOWERS AND
THUNDERSTORMS. SOME OF THE THUNDERSTORMS THROUGH MIDDAY TOMORROW
COULD BE STRONG TO SEVERE AND THUS CAPABLE OF PRODUCING MAJOR
TURBULENCE. SOUTHEAST TO SOUTH WINDS TONIGHT WILL GUST UP TO 20 MPH
AT TIMES...WITH WINDS SHIFTING TO THE WEST AND NORTHWEST IN THE
MORNING THROUGH MIDDAY HOURS TOMORROW. EXPECT SKIES TO MAINLY
IMPROVE TO VFR AFTER FROPA...ALTHOUGH CLOUDS WILL STILL ABOUT AND
SOME CEILINGS (PARTICULARLY NORTH OF I-20) MAY SNEAK BELOW 3 KFT AT
TIMES. /BB/

&&

.PREV DISCUSSION... /ISSUED 441 PM CST TUE MAR 8 2011/

DISCUSSION...HIGH-END SEVERE WEATHER AND FLASH FLOODING IS STILL
ANTICIPATED THROUGH TONIGHT AND INTO TOMORROW MORNING. FORECAST
THINKING IS STILL ABOUT THE SAME...WITH THE GREATEST RISK FOR SEVERE
WEATHER ALONG AND WEST OF THE MS RIVER EXTENDING SOUTHEAST ACROSS
SOUTH CENTRAL MS...AND THE GREATEST RISK FOR FLASH FLOODING ALONG
AND SOUTHEAST OF THE NATCHEZ TRACE PARKWAY.

A WARM FRONT REMAINS DRAPED ACROSS THE ARKLAMISS THIS AFTN WITH SFC
DEWPOINTS STILL IN THE LOWER 50S ALONG THE HWY 82 CORRIDOR FROM GWO
TO GTR...WHILE UPPER 60S DEWPOINTS WERE SURGING INLAND AND
APPROACHING THE NATCHEZ AREA PRIOR TO SUNSET. SCATTERED MOSTLY
ELEVATED STORMS HAVE CONTINUED FOR MUCH OF THE DAY...BUT
SURFACE-BASED STORMS HAVE BEEN MOVING INTO THE HIGHWAY 84 CORRIDOR
WITH THE MOST INTENSE STORMS NOW APPROACHING THE COLUMBIA TO
HATTIESBURG AREA.

THE LATEST GUIDANCE INDICATES THE WARM SECTOR WILL CONTINUE TO SURGE
INLAND AND EXPECT MID 60S SFC DEWPOINTS WILL APPROACH THE I-20
CORRIDOR DURING THE NIGHT WITH MIXED LAYER CAPE EXCEEDING 700 J/KG...
GIVEN THE VERY STRONG SHEAR EXPECTED (0-1KM 35-40KTS, 0-6KM >50KTS)
AND HIGH VORTICITY GENERATION POTENTIAL OVER NE LA INTO SRN MS...WE
ARE STILL VERY CONCERNED WITH THE RISK FOR STRONG TORNADOES OVER SRN
AND WRN PORTIONS OF THE FORECAST AREA...WITH THE RISK DECREASING
SHARPLY OVER NC/NE PORTIONS OF MS ALONG THE HWY 82 CORRIDOR WHERE
INSTABILITY SHOULD REMAIN ELEVATED FOR THE MOST PART.

THE RISK FOR SEVERE WEATHER AND FLOODING WILL BECOME MOSTLY CONFINED
TO SOUTHEAST PORTIONS OF THE ARKLAMISS WEDNESDAY MORNING...WITH
DRIER CONDITIONS MOVING INTO THE ENTIRE AREA FOR THE AFTN. /EC/

HYDROLOGY...VERY STRONG MOISTURE TRANSPORT WITH PRECIPITABLE WATER
VALUES IN EXCESS OF 1.5 INCHES...A VERY RICH BOUNDARY LAYER...AND
INCREASINGLY DEEP MOISTURE PROFILES WILL SUPPORT INTENSE RAINFALL
RATES IN TSTM ACTIVITY...AS HAS ALREADY BEEN THE CASE OVER SC/SE MS.
DEEP LAYER WIND FIELDS BECOME MORE UNIDIRECTIONAL THROUGH THE NIGHT
AND WILL SUPPORT AN INCREASED POTENTIAL FOR TRAINING STORMS. HIGH
RES WRF OUTPUT INDICATES THE POTENTIAL FOR > 5 TO 7 INCHES OF
RAINFALL SOUTH OF I-20 OVER SC/SE MS TONIGHT INTO WED MORNING. THERE
ARE SOME INDICATIONS OF BI-MODAL QPF MAXES AS PRIMARY TROUGH AXIS
APPROACHES AND INCITES TSTM COMPLEX OVER WRN PORTIONS OF THE AREA
LATER THIS EVNG...WHILE THE COMPLEX OVER SC/SE MS REMAINS ANCHORED
THERE. THE OVERALL MODEL CONSENSUS SHOWS THAT THE CURRENT FLASH
FLOOD WATCH NEEDS TO BE EXPANDED A LITTLE FARTHER NW INTO NC MS AND
AMOUNTS HAVE BEEN BEEFED UP A BIT AS WELL. /EC/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       62  73  39  61 / 100  52   3   0
MERIDIAN      61  78  38  64 / 100  91   5   0
VICKSBURG     62  71  39  60 / 100  39   3   0
HATTIESBURG   63  81  42  65 / 100  96   2   0
NATCHEZ       60  69  40  60 / 100  46   2   0
GREENVILLE    57  64  38  58 / 100  20   4   0
GREENWOOD     55  68  37  57 / 100  32   6   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR MSZ026>033-
     036>039-042>066-072>074.

LA...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR LAZ016-023>026.

AR...NONE.
&&

50
Hazardous weather outlook, Mar 8, 3:59 PM CST, 10 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
359 PM CST TUE MAR 8 2011

ARZ074-075-LAZ007>009-015-016-023>026-MSZ040-047>049-053>056-
059>066-072>074-092200-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-
WARREN-HINDS-RANKIN-CLAIBORNE-COPIAH-SIMPSON-SMITH-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
359 PM CST TUE MAR 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND WEDNESDAY

HIGH END SEVERE WEATHER...INCLUDING THE POSSIBILITY OF STRONG
TORNADOES...AND FLASH FLOODING...WILL BE POSSIBLE TONIGHT AS A
STRONG STORM SYSTEM MOVES ACROSS THE ARKLAMISS. SCATTERED
THUNDERSTORMS THIS EVENING WILL EVOLVE INTO A SLOW-MOVING LINE OF
STORMS LATE TONIGHT. A VERY MOIST AND UNSTABLE AIRMASS ALONG WITH
STRONG WIND SHEAR WILL SUPPORT TORRENTIAL RAINFALL AND SEVERE WEATHER
INCLUDING TORNADOES...DAMAGING WIND GUSTS GREATER THAN 75 MPH...AND
HAIL TO THE SIZE OF GOLF BALLS. THE RISK OF SEVERE WEATHER WILL
DIMINISH FROM WEST TO EAST DURING THE EARLY MORNING HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

MSZ018-019-025-027-034>037-041>045-050>052-057-058-092200-
BOLIVAR-SUNFLOWER-LEFLORE-CARROLL-WASHINGTON-HUMPHREYS-HOLMES-
ATTALA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-SCOTT-NEWTON-
LAUDERDALE-JASPER-CLARKE-
359 PM CST TUE MAR 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...

.DAY ONE...TONIGHT AND WEDNESDAY

SEVERE WEATHER AND FLASH FLOODING WILL BE POSSIBLE TONIGHT AS A
STRONG STORM SYSTEM MOVES ACROSS THE ARKLAMISS. SCATTERED
THUNDERSTORMS THIS EVENING WILL EVOLVE INTO A SLOW-MOVING LINE OF
STORMS LATE TONIGHT. A VERY MOIST AND UNSTABLE AIRMASS ALONG WITH
STRONG WIND SHEAR WILL SUPPORT TORRENTIAL RAINFALL AND SEVERE
WEATHER INCLUDING TORNADOES...DAMAGING WIND GUSTS UP TO 60 MPH...AND
HAIL TO THE SIZE OF QUARTERS. THE RISK OF SEVERE WEATHER WILL
DIMINISH FROM WEST TO EAST DURING THE MORNING HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

MSZ026-028>033-038-039-046-092200-
GRENADA-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WINSTON-
NOXUBEE-KEMPER-
359 PM CST TUE MAR 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL MISSISSIPPI...

.DAY ONE...TONIGHT AND WEDNESDAY

STRONG TO SEVERE THUNDERSTORMS AND FLASH FLOODING WILL BE POSSIBLE
TONIGHT AS A STRONG STORM SYSTEM MOVES ACROSS THE ARKLAMISS.
SCATTERED THUNDERSTORMS THIS EVENING WILL EVOLVE INTO A SLOW-MOVING
LINE OF STORMS LATE TONIGHT. A VERY MOIST AND UNSTABLE AIRMASS ALONG
WITH STRONG WIND SHEAR WILL SUPPORT TORRENTIAL RAINFALL AND ISOLATED
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS UP TO
60 MPH AND HAIL. THE RISK OF SEVERE WEATHER WILL DIMINISH FROM WEST
TO EAST DURING THE EARLY MORNING HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER
OUTLOOK.

EC

In the hours before

Local storm report, Mar 9, 1:56 AM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
156 AM CST WED MAR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0154 AM     FLASH FLOOD      YAZOO CITY              32.86N 90.41W
03/09/2011                   YAZOO              MS   LAW ENFORCEMENT

            GRAND AVE BETWEEN 7TH AND 11TH STREETS IS FLOODED AS WELL
            AS THE PARK NEXT TO THE FOUCHE PARK APARTMENTS.

&&

BK
Local storm report, Mar 9, 2:06 AM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
206 AM CST WED MAR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 AM     FLASH FLOOD      NATCHEZ                 31.55N 91.39W
03/09/2011                   ADAMS              MS   EMERGENCY MNGR

            FLOODING AT TURTLE LANE DUE TO BLOCKED DRAIN. WATER GOT
            INTO ONE OR TWO VEHICLES.

&&
Local storm report, Mar 9, 2:23 AM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
223 AM CST WED MAR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0221 AM     TSTM WND DMG     3 NW LORMAN             31.85N 91.09W
03/09/2011                   JEFFERSON          MS   LAW ENFORCEMENT

            A FEW POWER LINES DOWN ALONG HWY 552

&&
Local storm report, Mar 9, 2:28 AM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
228 AM CST WED MAR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     FLASH FLOOD      ST. JOSEPH              31.92N 91.24W
03/09/2011                   TENSAS             LA   LAW ENFORCEMENT

            TWO STREETS ARE UNDER WATER IN TOWN AND ARE BLOCKED.

&&
Local storm report, Mar 9, 2:32 AM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
232 AM CST WED MAR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0208 AM     TSTM WND DMG     BRANDON                 32.28N 90.00W
03/09/2011                   RANKIN             MS   EMERGENCY MNGR

            POWERLINES DOWN AT LUCKNEY ROAD AND MARY MILES DRIVE.
            ALSO SOME MINOR TREE DAMAGE REPORTED IN AREA.

&&
Local storm report, Mar 9, 2:35 AM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
235 AM CST WED MAR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0233 AM     FLASH FLOOD      CLAYTON                 31.72N 91.54W
03/09/2011                   CONCORDIA          LA   LAW ENFORCEMENT

            WATER WAS COVERING THE PARKING LOT AT CLAYTON PROJECT

&&

BK

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 6:02 PM CSTFlash Flood WarningJANLincoln118 min
Mar 8, 6:41 PM CSTSevere Thunderstorm WarningJANForrest, Lamar49 min
Mar 8, 6:42 PM CSTFlash Flood WarningJANForrest102 min
Mar 8, 7:01 PM CSTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Lincoln20 min
Mar 8, 7:11 PM CSTFlash Flood WarningJANLamar, Marion84 min
Mar 8, 7:13 PM CSTFlash Flood WarningJANLawrence2 hr
Mar 8, 7:41 PM CSTFlash Flood WarningJANCopiah, Simpson2 hr
Mar 8, 8:21 PM CSTRiver Flood WarningJANLeake8 days
Mar 8, 8:21 PM CSTRiver Flood WarningJANLeake9 days
Mar 8, 8:21 PM CSTRiver Flood WarningJANLeake4 days
Mar 8, 8:21 PM CSTRiver Flood WarningJANAttala37 hr
Mar 8, 8:21 PM CSTRiver Flood WarningJANLeake7 days
Mar 8, 8:21 PM CSTRiver Flood WarningJANHinds, Rankin8 days
Mar 8, 8:21 PM CSTRiver Flood WarningJANCopiah, Simpson6 days
Mar 8, 8:29 PM CSTTornado WarningJANCovington, Jefferson Davis46 min
Mar 8, 8:30 PM CSTFlash Flood WarningJANCovington, Jefferson Davis2 hr
Mar 8, 8:34 PM CSTRiver Flood WarningJANNoxubee6 days
Mar 8, 9:00 PM CSTFlash Flood WarningJANSmith2 hr
Mar 8, 9:18 PM CSTRiver Flood WarningJANCovington, Jones48 hr
Mar 8, 9:23 PM CSTRiver Flood WarningJANForrest48 hr
Mar 8, 9:45 PM CSTFlash Flood WarningJANRankin, Simpson2 hr
Mar 8, 9:57 PM CSTFlash Flood Warning EmergencyJANJasper, Jones10 hr
Mar 8, 10:31 PM CSTSevere Thunderstorm WarningJANIssaquena, Warren19 min
Mar 8, 10:32 PM CSTFlash Flood WarningJANCovington, Jefferson Davis118 min
Mar 8, 10:45 PM CSTAreal Flood WarningJANFranklin, Lawrence, Lincoln4 hr
Mar 8, 10:56 PM CSTSevere Thunderstorm WarningJANJasper, Smith35 min
Mar 8, 11:00 PM CSTFlash Flood WarningJANSmith2 hr
Mar 8, 11:32 PM CSTSevere Thunderstorm WarningJANClaiborne, Jefferson73 min
Mar 8, 11:38 PM CSTSevere Thunderstorm WarningJANIssaquena, Sharkey, Yazoo52 min
Mar 9, 12:02 AM CSTFlash Flood Warning EmergencyJANClarke, Lauderdale7 hr
Mar 9, 12:07 AM CSTSevere Thunderstorm WarningJANAdams23 min
Mar 9, 12:18 AM CSTFlash Flood WarningJANClaiborne, Jefferson, Warren3 hr
Mar 9, 12:28 AM CSTFlash Flood WarningJANAdams3 hr
Mar 9, 12:40 AM CSTSevere Thunderstorm WarningJANClaiborne, Copiah, Hinds, Jefferson, Warren65 min
Mar 9, 12:41 AM CSTAreal Flood WarningJANCovington3 hr
Mar 9, 12:58 AM CSTSevere Thunderstorm WarningJANAdams47 min
Mar 9, 1:04 AM CSTFlash Flood WarningJANHinds, Madison, Yazoo3 hr
Mar 9, 1:32 AM CSTSevere Thunderstorm WarningJANCopiah, Madison, Rankin, Simpson, Smith43 min
Mar 9, 1:46 AM CSTTornado WarningJANRankin31 min
Mar 9, 2:02 AM CSTFlash Flood WarningJANCopiah, Franklin, Lawrence, Lincoln, Simpson3 hr
Mar 9, 2:28 AM CSTFlash Flood WarningJANAttala, Choctaw, Lowndes, Noxubee, Oktibbeha, Winston3 hr
Mar 9, 2:43 AM CSTFlash Flood WarningJANNewton, Scott, Smith3 hr
Mar 9, 3:03 AM CSTFlash Flood WarningJANCovington, Jefferson Davis, Simpson, Smith3 hr
Mar 9, 3:09 AM CSTFlash Flood WarningJANClaiborne, Jefferson2 hr
Mar 9, 3:19 AM CSTFlash Flood WarningJANKemper3 hr
Mar 9, 3:24 AM CSTFlash Flood WarningJANAdams2 hr
Mar 9, 3:59 AM CSTAreal Flood WarningJANHolmes, Yazoo4 hr
Mar 9, 4:07 AM CSTFlash Flood WarningJANLamar, Marion4 hr
Mar 9, 4:31 AM CSTRiver Flood WarningJANForrest62 hr
Mar 9, 4:31 AM CSTRiver Flood WarningJANCovington, Forrest52 hr
Mar 9, 4:35 AM CSTTornado WarningJANCovington, Jefferson Davis, Lamar, Marion25 min
Mar 9, 4:59 AM CSTTornado WarningJANJones16 min
Mar 9, 5:03 AM CSTFlash Flood WarningJANFranklin, Lawrence, Lincoln117 min
Mar 9, 5:17 AM CSTFlash Flood WarningJANForrest, Jones, Lamar3 hr
Mar 9, 5:47 AM CSTAreal Flood WarningJANNewton, Scott, Simpson, Smith3 hr
Mar 9, 6:23 AM CSTRiver Flood WarningJANLowndes3 days
Mar 9, 6:44 AM CSTRiver Flood WarningJANMadison, Yazoo10 days
Mar 9, 6:44 AM CSTRiver Flood WarningJANHinds, Warren9 days
Mar 9, 7:01 AM CSTAreal Flood WarningJANClarke, Lauderdale3 hr
Mar 9, 7:58 AM CSTAreal Flood WarningJANCovington, Jasper, Jones3 hr
Mar 9, 9:56 AM CSTAreal Flood WarningJANLowndes12 hr
Mar 9, 10:20 AM CSTRiver Flood WarningJANFranklin10 hr
Mar 9, 11:18 AM CSTRiver Flood WarningJANLawrence6 days
Mar 9, 11:21 AM CSTRiver Flood WarningJANSimpson69 hr
Mar 9, 11:40 AM CSTRiver Flood WarningJANMarion9 hr
Mar 9, 11:48 AM CSTRiver Flood WarningJANClarke70 hr

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.